MAUDE Adverse Event Report: COOK INC SINGLE LUMEN CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS

COOK INC SINGLE LUMEN CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient underwent placement of a single lumen central venous catheter.The customer states that the device did not seal with a three-way stopcock or needleless injection caps.The physician used an additional extension tube to accomplish a seal with the devices.There are no reported adverse patient consequences.The device is available for evaluation.
 
Additional Manufacturer Narrative
Pma/510(k): preamendment.Investigation summary: a review of the complaint history, device history record, instructions for use(ifu), specifications, and visual inspection of the returned device were conducted during the investigation.One used device and one set was returned for investigation.The three-way stopcock that was in question was not returned for investigation.Used device- the returned catheter length measured 2 cm.A leak test was conducted on the catheter using a hemostat and a one-way stopcock.No leaks were noted.The returned connecting tube was also checked and no leaks were noted.Unused device-the unused catheter length measured 5 cm.A leak test was conducted on the catheter using a hemostat and a one-way stopcock.No leaks were noted.The returned connecting tube was also checked and no leaks were noted.Since the three-way stopcock that the customer had questioned was not returned, an investigation to determine the effects of the use of the three-way stopcock could not be evaluated.Additionally, a document based investigation evaluation was performed.There was no evidence to suggest the product was not made to specifications.A review of the device history record found no other non-conformances associated with the complaint device lot number.It should be noted there were no other reported complaints for this lot number.Since the three-way stopcock that the customer had questioned was not returned, an investigation to determine the effects of the use of the three-way stopcock could not be evaluated.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause cannot be determined.The quality engineering risk assessment for this failure mode was reviewed and it was determined that no additional risk mitigating activity is required at this time.The appropriate personnel will be notified and we will continue to monitor for similar complaints.

Brand Name
SINGLE LUMEN CENTRAL VENOUS CATHETER SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6684661
Report Number1820334-2017-01624
Device Sequence Number13945735
Product Code DQY
UDI-Device Identifier00827002031203
UDI-Public(01)00827002031203(17)190929(10)7317058
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-PUM-301J-PED
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer12/13/2017
Initial Report FDA Received Date07/03/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1